Yesterday the FDA and Sanofi-Aventis notified healthcare professionals of changes made to the prescribing information of the prescription antidepressant medication Norpramin. The changes include modifications to the “Warnings” and “Overdose” sections.
According to the FDA’s Dear Healthcare Professional Letter, extreme caution should be used when giving Norpramin to patients with a family history of sudden death, cardiac dysrhythmias, or cardiac conductions, as the drug may increase the likelihood of these events.
Both Sanofi Aventis and the FDA said that Norpramin overdose is more likely to result in death than other tricyclic antidepressants.
If you are taking this medication and have a family history of sudden cardiac arrest you should contact you doctor immediately and talk about switching medications to a safer alternative.
The FDA is encouraging people to report any adverse events associated with this or any other medication be reported to the MedWatch Adverse Event Reporting System.
The Legal Examiner and our Affiliate Network strive to be the place you look to for news, context, and more, wherever your life intersects with the law.